Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 08.08.2010
From: Kirstine

Subject: Pain relife

Ive been given gabapentin some time ago by my doctor but ive been worrying so much about side effects i didnt bother but now im thinking of giving them a go.
Has anyone tried this drug and what side effects did you get?
Im also taking mtx, naproxin and take paracetamol and tramadol through the day
reply | back to forum

Date: 09.08.2010
From: Mike

Subject: Re: Pain relife

Gabapentin is very effective. The most common side effect is some drowsiness, but it gets better after the first few doses, so persevere. :)
reply | back to forum

Date: 10.08.2010
From: Lynn B

Subject: Re: Pain relife

Hi kirstine, my daughter is on gabapentin 3 times a day, she said they are realy good and has been on them for about 6 months. t.c. x
reply | back to forum

Date: 12.08.2010
From: Helen

Subject: Re: Pain relife

Hi Kirstine

I am new here after having spotted a link on the NHS website.I have been taking Gabapentin since February & have been taking 900mgs per day in total along with Oxycontin 40mgs, Celebrex, Paracetamol & Sertaline 200mgs for depression among other things.These are most pertinent to my arthritis though.

I have found the pain relief from Gabapentin to be effective but am struggling with a side effect that began soon after starting on it & has got increasingly worse over time & as the dose increased.

I get really nasty oedema in both feet, ankles & lower legs & at times my hands.I also notice I have put on a significant amount of weight since the last dose increase despite now eating less than at any time before in my life.I also think my face shape has changed possibly through retained fluid.

Things got so bad I have been unable to wear any of my shoes, needed vile support hose to wear shoes I bought bigger than normal to a wedding & so am now decreasing the dose to wean myself off.

I suspect I am having a flare up on the Fibromyalgia I suffer at present so not sure if the exhaustion & much increased pain I feel are due to that or not.Difficult to tell when you have a few probs isn't it?Can't say how the swelling is doing either as I am stuck in bed resting or sleeping & have been for coming up a week now.

I also am feeling quite tearful at present although suspect its the increased pain, fatigue & the limitations they impose causing that rather than any meds.

Not everyone suffers with the swelling of their limbs so I shall cross my fingers you stay free of the prob.By the time my feet ballooned so badly I felt they would burst & were really painful I knew I had to try coming off the Gabapentin.Not sure what may be given now to try help the pain but I hope & pray something is found quite fast.

Good luck though Kirstine & I really hope they work for you without much in the way of side effects (((hug)))
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

3+2=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board